MAUDE Adverse Event Report: CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003030X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after crossing with a.018 wire, pre-dilation was performed with a 3mm 30cm saber percutaneous transluminal angioplasty (pta) balloon.During balloon inflation, it ruptured when pressure reached 9 atm; the rated burst pressure for this model is 14 atm.It was replaced with the same model saber balloon to complete the procedure, and no patient injury occurred.The patient presented with left lower limb arteriosclerosis obliterans with an estimated ~30 cm long-segment superficial femoral artery occlusion.Additional information was requested; however, the information was not obtained after multiple attempts.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, after crossing with a.018 wire, pre-dilation was performed with a 3mm 30cm saber percutaneous transluminal angioplasty (pta) balloon.During balloon inflation, it ruptured when pressure reached nine atm; the rated burst pressure for this model is 14 atm.It was replaced with the same model saber balloon to complete the procedure, and no patient injury occurred.The patient presented with left lower limb arteriosclerosis obliterans with an estimated ~30 cm long-segment superficial femoral artery occlusion.Additional information was requested; however, the information was not obtained after multiple attempts.The device was returned for evaluation.A non-sterile ¿saber 3mm30cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked and prepared for product evaluation.A comprehensive visual inspection was carried out, with no additional damage or anomalies observed.The balloon was received in a non-inflated state, and no other notable conditions were identified.Functional testing was conducted by connecting an inflator/deflator device to the inflation port.During balloon inflation, positive pressure was applied with the intent to reach rated burst pressure.However, the inflation pressure could not be maintained due to a leak observed in the balloon.Further examination using a vision system identified a rupture on the balloon surface at the site of fluid leakage.The affected area also exhibited secondary scratch marks adjacent to the rupture.This damage pattern is consistent with interaction with a sharp object or mechanical insult.It is likely that the same external factors responsible for the observed surface scratches contributed to the rupture.The evidence suggests that the material in the damaged region was compromised by contact with a sharp object external to the device.The reported ¿balloon burst at/below rbp¿ was observed during analysis of the returned device.Functional testing demonstrated an inability to maintain inflation pressure due to a leak, and visual inspection under magnification identified a rupture on the balloon surface.The rupture site exhibited adjacent secondary scratch marks, a damage pattern consistent with mechanical insult from contact with a sharp object.The device was reported to have ruptured during pre-dilation of a long-segment (~30 cm) superficial femoral artery occlusion.Such lesions are commonly associated with complex and/or calcified vessel morphology, which may increase the risk of localized stress and surface damage during balloon advancement or inflation.Based on the observed physical damage and the limited procedural details available, a definitive root cause cannot be established.However, the evidence supports that the balloon rupture is most consistent with mechanical damage incurred during use, potentially influenced by interaction with challenging vessel characteristics.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ based on the available information and product evaluation, there is no evidence to suggest that the reported event was related to a design or manufacturing deficiency.As such, no corrective or preventive action is warranted at this time.
 
Event or Problem Description

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key24337994
Report Number3007635982-2026-00030
Device Sequence Number20088213
Product Code LIT
UDI-Device Identifier20705032069134
UDI-Public(01)20705032069134(17)270430(10)82311543
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48003030X
Device Lot Number82311543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC V18 GUIDEWIRE.; CORDIS MYNX GRIP VASCULAR CLOSURE DEVICE.; CORDIS TEPPO ANGIOGRAPHIC CATHETER.; LOACH GUIDEWIRE.; SABER BALLOON.; SENREDA DRUG-COATED BALLOON.; TERUMO 6F SHORT SHEATH.
Patient Age69 YR
Patient SexMale
Patient Weight71 KG